You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:


Log in to your personal account or through your institution.

Ramanujan’s Proof of Bertrand’s Postulate

Jaban Meher and M. Ram Murty
The American Mathematical Monthly
Vol. 120, No. 7 (August–September 2013), pp. 650-653
DOI: 10.4169/amer.math.monthly.120.07.650
Stable URL:
Page Count: 4
  • Download ($19.00)
  • Cite this Item
Item Type
Ramanujan’s Proof of Bertrand’s Postulate
Preview not available


Abstract We present Ramanujan’s proof of Bertrand’s postulate and in the process, eliminate his use of Stirling’s formula. The revised proof is elegant and elementary so as to be accessible to a wider audience.

Page Thumbnails